MAUDE Adverse Event Report: CONVATEC LTD L3W0650 - AQUACEL FOAM; Dressing, wound, hydrophilic

CONVATEC LTD L3W0650 - AQUACEL FOAM; Dressing, wound, hydrophilic
Model Number 422358
Medical Device Problem Codes Material Disintegration (1177); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by regional clinical specialist for company that the woc (wound, ostomy, and continence) nurse told him that ten dressings from one market unit the dressings left silicone residue on the skin, and thus she believed it was leaving residue in the wounds as well.This was meant to be used as more of a protective dressing.They had been trialing the product as a replacement for other company¿s foam dressing.Three attempts have been made and one electronic mail (email) was sent requesting further information to contact the woc (wound, ostomy, and continence) nurse but it was not possible to contact her.No additional information is available at this time.A photograph depicting the issue was received from the complainant.
 
Additional Manufacturer Narrative
Device 7 of 10.Common device name: dressing,wound,hydrophilic.Product code: nac.Role of complainant : regional clinical specialist.Name of hospital : (b)(6).Pma /510(k) #: exempt.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: (b)(4), manufacturing site: (b)(4).
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: d9: device available for eval? & date returned to mfg h3: device evaluated by mfg? h6 - investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary.A batch record review was completed and no discrepancies were found.Aquacel foam pro 15x15 1x10pk nai was manufactured under sap code (b)(4) and manufacturing lot number 1l02871 on 26 november 2021.Lot 1l02871 was sterilized under reference (b)(4) and released on review of results of sterilization provided by sterilization company sterigenics.All the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 1l02871.There are two complaints for this affected lot number in database- this complaint for the dressing leaving residue in the wound and the additional complaint noted above for maceration.One photograph was received for this issue and had been evaluated in accordance with work instruction.The photograph confirms the expected lot number and product, but does not show the complaint issue.The samples under complaint were requested for investigation as part of complaint records, received on 29th june 2022.A non-conformance was raised for this complaint, also including covering the associated complaints, as noted above.The research and development team were able to comment on the complaints, stating that the residue under complaint will be common silicone gel.Silicone gels have a fine balance when curing for adhesion; a softer gel is stickier but softer so can leave residue, a harder gel is less adhesive to the skin but no risk of residue.The residue is common with silicones and is removed easily.Additionally, it would not leave silicone in the wound as silicone is hydrophobic and hence will not stick to the wound, only to the dry peri-wound skin.The silicone is highly biocompatible, as documented in the biomedical and environmental research, so there would be no risk to patient, even if some residue did get left.These silicones are used in implants, so are safe and biocompatible.As the silicone adhesive is applied and cured at a supplier site, the supplier has been contacted regarding these complaints.However, no discrepancies were identified in the suppliers documentation, and the affected lot is confirmed as being within specification with no unusual events recorded on the batch records.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
L3W0650 - AQUACEL FOAM
Common Device Name
Dressing, wound, hydrophilic
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15011561
Report Number1000317571-2022-00132
Device Sequence Number14032710
Product Code NAC
UDI-Device Identifier00768455157334
UDI-Public00768455157334
Combination Product (Y/N)N
Initial Reporter StateFL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model Number422358
Device Catalogue Number422538
Device Lot Number1L02871
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer08/19/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale